The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Thyroid Problems 1 year post interferon

Forums General Melanoma Community Thyroid Problems 1 year post interferon

  • Post
    akls
    Participant

    Hi all.

    Hi all.

    I haven't posted much about me lately because it's been pretty boring :)  I went for my yearly ob/gyn exam and all was good except my thyroid levels both free T4 (low) and TSH (high) which puts my hypothyroid.  Not really uncommon after inteferon from what I hear.  After finding out my levels were off, of course I start feeling where my thyroid is.  One side is noticably larger, my Dr. said he could see it and feel it, but just one side.  So…instead of just putting my on synthroid, he is scanning my thyroid on Thurs. just to make sure there are no nodules or whatever he is looking for.  Now my mind is freaking that it's back.  Any comments would be appreciated.  I am probably just being me and worrying over nothing.  BTW I had a clear PET in July 2010.

    I read the board daily and comment when I think I have worthwhile advice.  I am in awe of all the warriors on this site. 

     

    Amy S. in Michigan

    Loading spinner
Viewing 9 reply threads
  • Replies
      Fen
      Participant

      It happened to me too, Amy, and it was nothing.  I was diagnosed with Hashimoto's thyroiditis after interferon and I think that's what cause the inflammation.  Absolutely have it checked out, but until you find out remember that it could be other things.

      Post when you get the results.

      Fen

      Loading spinner
      Fen
      Participant

      It happened to me too, Amy, and it was nothing.  I was diagnosed with Hashimoto's thyroiditis after interferon and I think that's what cause the inflammation.  Absolutely have it checked out, but until you find out remember that it could be other things.

      Post when you get the results.

      Fen

      Loading spinner
      Jerry from Cape Cod
      Participant

      Amy,

      Happened to me to after 3rd IPI treatment.  It's a common auto-immune reaction.  The thyroid is one of the areas that the overactive immune system will attack.

      I've been on synthroid for 2 years and levels are normal.  Unless your doctor is psychic it will take a number of tests and adjustments to get the dosage correct and the adjustments are tiny.  Once near normal you will find your energy level increasing

      Jerry from Cape Cod

      Loading spinner
        Vermont_Donna
        Participant

        Dear Amy,

        Hoping this is not more melanoma, and something not serious in other regards as well. We cant help but think the worst when we get symptoms, but thats human nature and for me, I have to wallow in the dark side, imagine the worst, then work with my thoughts that whatever it is we will deal with it, and then I get hopeful and optimistic that things will be ok. Good luck!

        Vermont_Donna, stage 3a

        stable after 4 infusions of Ipi

        Loading spinner
        Vermont_Donna
        Participant

        Dear Amy,

        Hoping this is not more melanoma, and something not serious in other regards as well. We cant help but think the worst when we get symptoms, but thats human nature and for me, I have to wallow in the dark side, imagine the worst, then work with my thoughts that whatever it is we will deal with it, and then I get hopeful and optimistic that things will be ok. Good luck!

        Vermont_Donna, stage 3a

        stable after 4 infusions of Ipi

        Loading spinner
      Jerry from Cape Cod
      Participant

      Amy,

      Happened to me to after 3rd IPI treatment.  It's a common auto-immune reaction.  The thyroid is one of the areas that the overactive immune system will attack.

      I've been on synthroid for 2 years and levels are normal.  Unless your doctor is psychic it will take a number of tests and adjustments to get the dosage correct and the adjustments are tiny.  Once near normal you will find your energy level increasing

      Jerry from Cape Cod

      Loading spinner
      LynnLuc
      Participant
      My thuroid continues to be messed up…first I had no TSH and a very high level of T4…now I have like 27.300 TSH and a low level of T4…I have read it is a common thing with immunotherapy…especially with IL-2. Also that it actually showed that with thyroid reactions patients tened to have better outcomes…hope it is true also in my case…I am on a low dose synthroid and the hope is the farter out I get from the trial the better it will become. I was told it takes 6 weeks for the body to register the TSH/T-4 levels correctly…don’t know about all that though…I know I am very very tired and gaining a bit…don’t know if it’s allergies or hypothyroid but my eyes are not acting normal…

      Loading spinner
        LynnLuc
        Participant
        PS they loaded me with the radioactive stuff and used a couple odd machines and then scanned me over the course of two days…it looked fine…just temporarly kaput!

        Loading spinner
        LynnLuc
        Participant
        PS they loaded me with the radioactive stuff and used a couple odd machines and then scanned me over the course of two days…it looked fine…just temporarly kaput!

        Loading spinner
      LynnLuc
      Participant
      My thuroid continues to be messed up…first I had no TSH and a very high level of T4…now I have like 27.300 TSH and a low level of T4…I have read it is a common thing with immunotherapy…especially with IL-2. Also that it actually showed that with thyroid reactions patients tened to have better outcomes…hope it is true also in my case…I am on a low dose synthroid and the hope is the farter out I get from the trial the better it will become. I was told it takes 6 weeks for the body to register the TSH/T-4 levels correctly…don’t know about all that though…I know I am very very tired and gaining a bit…don’t know if it’s allergies or hypothyroid but my eyes are not acting normal…

      Loading spinner
      Charlie S
      Participant

      Yep, intron is known to blow out the thyroid.  Given your history, the chances are greater that it is intron based and not disease based.

      Loading spinner
      Charlie S
      Participant

      Yep, intron is known to blow out the thyroid.  Given your history, the chances are greater that it is intron based and not disease based.

      Loading spinner
      akls
      Participant

      Thanks for all the responses.  I did bloodwork to see if I have the antibodies for Hashimoto's.  I have my thyroid scan on Thurs.  If you were diagnosed with Hashimoto's after treatment how did they make the diagnosis?  I have a feeling that's what is going on, but it seems like it's a difficult diagnosis.

       

      Thanks again.

      Amy S. in Michigan

      Loading spinner
      akls
      Participant

      Thanks for all the responses.  I did bloodwork to see if I have the antibodies for Hashimoto's.  I have my thyroid scan on Thurs.  If you were diagnosed with Hashimoto's after treatment how did they make the diagnosis?  I have a feeling that's what is going on, but it seems like it's a difficult diagnosis.

       

      Thanks again.

      Amy S. in Michigan

      Loading spinner
Viewing 9 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.